fiestylilcunt:

this shit is no fuckin joke

(Source: sandandglass, via mademoisellepremed)

1 month ago
351,063 notes
releasings:

hobbitdragon:

ddollley:

I just made the most inhuman noise

WHEN IT REALIZES THE PERSON IS STILL THERE AND GOES BACK TO BEING ‘DEAD’

oh my god

releasings:

hobbitdragon:

ddollley:

I just made the most inhuman noise

WHEN IT REALIZES THE PERSON IS STILL THERE AND GOES BACK TO BEING ‘DEAD’

oh my god

(Source: cineraria, via thefuuuucomics)

1 month ago
1,805,455 notes
kynen:

Bless whoever looked at a picture of two mountains and thought of this.

kynen:

Bless whoever looked at a picture of two mountains and thought of this.

(Source: timewastingclub, via thefuuuucomics)

1 month ago
235,123 notes

nevebianca:

Ushiko, a longtime Ghibli resident. 

(via whenthedevilcametogeorgia)

1 month ago
172,412 notes

beautifulsouthasianbrides:

Outfits by:Tarun Tahiliani

(Source: , via quietontheinside)

1 month ago
76,339 notes
cranquis:

spooniestrong:

I know this is common knowledge to most of us, but for the new Spoonies, we need to educate :-)

This graphic has some good stuff — but here’s the not-so-good portions that I, as a physician, do not agree with (plus sources when applicable):
"Tylenol and Antibiotics" are NOT a “dangerous drug interaction to avoid" — in patients with bacterial infections + fever, we often use acetaminophen and an antibiotic together. However, since acetaminophen is primarily metabolized by liver, and most antibiotics undergo liver metabolism AT VARYING LEVELS, it is wise to be wary of taking both of these medication categories together — especially if you already have a pre-existing liver condition (in which case, you shouldn’t be taking acetaminophen at all, unless your liver doc said it’s ok!). But not all antibiotics are created equal, so don’t just lump "antibiotics" into this warning. In most cases, low/normal doses of acetaminophen, used for a few days of fever/pain control while concurrently undergoing standard-dose antibiotic therapy, will not nuke your liver.
Aspirin does NOT interact w/ “diabetes meds" to cause low blood sugar. The graphic doesn’t specify whether they mean insulin or oral meds such as glucophage, but regardless — aspirin is actually used often (and according to clinical studies, not ENOUGH) among diabetic patients, in order to help decrease their risk for cardiovascular disease. Aspirin can RARELY cause low blood sugar if given to children by itself, though. Sources: Epocrates.com, UpToDate.com 
Birth Control (I assume they mean Hormonal Contraceptives — which are only one category of “birth control”) and Antibiotics do NOT interact… 99.98% of the time. I run into this flat-out medical myth all the time, and here’s the skinny: the ONLY antibiotic proven to decrease hormonal contraceptive efficacy (for “The Pill”, “The Patch” and “The Ring”) is Rifampin (which is used very rarely, mainly for treatment of tuberculosis). Planned Parenthood has addressed this before. UpToDate.com has this to add: “In spite of anecdotal reports of oral contraceptive failure, other antibiotics [besides Rifampin] have not been proven to affect the pharmacokinetics of [oral contraceptives]. For women taking antibiotics other than rifampin with oral contraceptives, back-up contraception is not required.” [BONUS TIP: “Vaginal miconazole suppositories and creams (i.e. Monistat, etc) do not appear to affect serum steroid levels in women using the contraceptive vaginal ring.” That’s not an antibiotic at all, but an interesting fact I didn’t know before, so there you go.]
Incidentally, the interaction between St. John’s Wort and Antidepressants is true — but did you know that St. John’s Wort CAN also interact with hormonal contraceptives? (See the Planned Parenthood link above; also Epocrates.com). Since many more people take St. John’s Wort (an over-the-counter herbal treatment) than Rifampin, that would be a useful addition to this type of infographic. 
Besides all that: the other specific interactions on this graphic are correct to the best of my medical knowledge/training, and the “General Rules” section is terrific.
As a doctor who also thrives on social media, I love medical infographics — except when they mix in (unsourced) health mis-information. Infographics are powerful, and we must be careful to create mis-infographics which may pre-condition patients into incorrectly “avoiding”/ignoring a doctor’s recommended treatment, just because the pretty graphic they saw online had already labeled that treatment as a “dangerous drug interaction”.

cranquis:

spooniestrong:

I know this is common knowledge to most of us, but for the new Spoonies, we need to educate :-)

This graphic has some good stuff — but here’s the not-so-good portions that I, as a physician, do not agree with (plus sources when applicable):

  • "Tylenol and Antibiotics" are NOT a “dangerous drug interaction to avoid" — in patients with bacterial infections + fever, we often use acetaminophen and an antibiotic together. However, since acetaminophen is primarily metabolized by liver, and most antibiotics undergo liver metabolism AT VARYING LEVELS, it is wise to be wary of taking both of these medication categories together — especially if you already have a pre-existing liver condition (in which case, you shouldn’t be taking acetaminophen at all, unless your liver doc said it’s ok!). But not all antibiotics are created equal, so don’t just lump "antibiotics" into this warning. In most cases, low/normal doses of acetaminophen, used for a few days of fever/pain control while concurrently undergoing standard-dose antibiotic therapy, will not nuke your liver.
  • Aspirin does NOT interact w/ “diabetes meds" to cause low blood sugar. The graphic doesn’t specify whether they mean insulin or oral meds such as glucophage, but regardless — aspirin is actually used often (and according to clinical studies, not ENOUGH) among diabetic patients, in order to help decrease their risk for cardiovascular disease. Aspirin can RARELY cause low blood sugar if given to children by itself, though. Sources: Epocrates.com, UpToDate.com
  • Birth Control (I assume they mean Hormonal Contraceptives — which are only one category of “birth control”) and Antibiotics do NOT interact… 99.98% of the time. I run into this flat-out medical myth all the time, and here’s the skinny: the ONLY antibiotic proven to decrease hormonal contraceptive efficacy (for “The Pill”, “The Patch” and “The Ring”) is Rifampin (which is used very rarely, mainly for treatment of tuberculosis). Planned Parenthood has addressed this beforeUpToDate.com has this to add: “In spite of anecdotal reports of oral contraceptive failure, other antibiotics [besides Rifampin] have not been proven to affect the pharmacokinetics of [oral contraceptives]. For women taking antibiotics other than rifampin with oral contraceptives, back-up contraception is not required.” [BONUS TIP: “Vaginal miconazole suppositories and creams (i.e. Monistat, etc) do not appear to affect serum steroid levels in women using the contraceptive vaginal ring.” That’s not an antibiotic at all, but an interesting fact I didn’t know before, so there you go.]

Incidentally, the interaction between St. John’s Wort and Antidepressants is true — but did you know that St. John’s Wort CAN also interact with hormonal contraceptives? (See the Planned Parenthood link above; also Epocrates.com). Since many more people take St. John’s Wort (an over-the-counter herbal treatment) than Rifampin, that would be a useful addition to this type of infographic. 

Besides all that: the other specific interactions on this graphic are correct to the best of my medical knowledge/training, and the “General Rules” section is terrific.

As a doctor who also thrives on social media, I love medical infographics — except when they mix in (unsourced) health mis-information. Infographics are powerful, and we must be careful to create mis-infographics which may pre-condition patients into incorrectly “avoiding”/ignoring a doctor’s recommended treatment, just because the pretty graphic they saw online had already labeled that treatment as a “dangerous drug interaction”.

(Source: artsciencenursing, via ermedicine)

1 month ago
2,564 notes